Back to the Rheumy

Up and down, up and down…

 

 

As much as I’ve come to love cortisone, I know that’s not a good long term solution.  The PT helped my shoulders, but my hands and feet were significantly worse.  My PCP had only agreed to do my follow-up if my mild DMARD was controlling the RA.  Since it wasn’t, I was afraid that I’d be told that it was time to return to the rheumatologist (down goes the roller coaster).  Instead my doctor increased my plaquenil to three times a day and added a preventive medication for the headaches I’d been having (up goes the roller coaster – is this false hope?).

 

Follow-up with my favorite doctor was only a month away, but I knew that if we’d needed to increase my plaquenil, I was on my way back to the RD, so I called to make the dreaded appointment.  It had been less than a year since I was there last, so I didn’t have to have a new referral.  They scheduled an appointment, but even as an established patient, I couldn’t be seen for two months.

 

My thumbs, which were almost useless in December, work well most of the time.  The roller coaster goes up.

 

Unfortunately, my feet are much worse, and I’m tired all the time again.  That probably means more disease activity.  The roller coaster plunges back down.

 

It’s disappointing, but not surprising to hear my PCP say that it’s time to go back to the rheumatologist.  I’m very appreciative of the care he’s given me, patiently answering my multitude of questions and giving me time to adjust to this life-changing diagnosis on my own terms.  I just wish I didn’t have to see that PA.

 

CRASH

About these ads

One thought on “Back to the Rheumy

  1. I understand your pain and frustration. I was diagnosed exactly one year ago with RA. My PCP knew immediately that I needed to see a rhumatologist and called to get me an appointment. I was lucky to get into the doc within 2weeks. I have felt like a guinea pig ever since! What an ordeal to find the right “cocktail” of meds. I have finally landed on the right mix, although the prednisone has caused weight gain. This is the only thing I will ask to have reduced. It sounds like you may want to find another doc. In this case, you are dealing with a disease that will never go away. We can only manage the symptoms. Be patient, it’s a real challenge.

Leave a Reply

Fill in your details below or click an icon to log in:

WordPress.com Logo

You are commenting using your WordPress.com account. Log Out / Change )

Twitter picture

You are commenting using your Twitter account. Log Out / Change )

Facebook photo

You are commenting using your Facebook account. Log Out / Change )

Google+ photo

You are commenting using your Google+ account. Log Out / Change )

Connecting to %s